Where to find Energy on Meds?
I couldn't find an answer in the archives hope i'm not wasting your
I was diagnosed 2 years ago with Bi-polar w/risdual ADHD. i had been treat
for ADHD in school and then again as an adult while we were fishing for 7 years
trying to figure out why i kept ending up on the phsyc ward. i think my
meds are helping for the most part. i went off them before xmas and went
lunar. i can't remember three weeks. i am taking epival 1000mg,
wellbutrin 150mg, serequel 50mg am 50 afternoon 200mg bed and 25mg nozinan.
i was just put on the serequel. apparently when your manic you
shouldn't joke about going postal.
my question is before this bout and now worse this time is my sleep. if
i'm clean and sober my dreams are three d surround sound. i can get more
than about an hour of sleep at a time. if i smoke a pin joint before going
bed i don't dream. i am exhausted constantly. by the time i work a
full 8 hours i just want to sleep. i force myself to stay awake for my
family and go to bed at 9:30. i sleep at least 16 hours on sat and sun.
any ideas to generate some energy.
Dear Jim --
The usual disclaimer: without knowing more detail than fits in this format, I
can't tell you what to do. Here are some ideas to discuss with your
doctor, to "generate some energy".
Sounds like you don't sleep at all well, and then are
exhausted the next day. Ok, first thing I do, e.g. if you were my patient,
is look to see whether anything I'm giving you could mess up sleep.
Wellbutrin is such a candidate, even if you take the dose in the morning (I
hope; if it's in the evening, you could talk to your doc' about moving it to the
morning). Remember, we always taper antidepressants slowly, so don't just
stop taking it.
Many of my patients come to me using marijuana as a
mood stabilizer of sorts: it seems to help keep cycling somewhat controlled, and
puts a mild damper on manic agitation. Sounds like maybe so for you
too. So I would interpret that as an indication that you don't have enough
mood stabilizer on board, and you're trying to make up the
Often doctors use seroquel and other antipsychotics as
a "wet blanket" (other new antipsychotics like olanzapine and to a
lesser extent risperidone have more specific antimanic or even mood stabilizing
effects (that latter property is more associated with olanzapine)). That
can be necessary also when you don't have enough mood stabilizer on board.
So, if your symptoms are really more like manic agitation/energy/sleep problems
than they are like psychosis as such, another "generate some energy"
idea would be to try adding more mood stabilizers and see if that allows you to
lower and maybe then stop the seroquel (most of my patients don't like
antipsychotics as much as an effective mood stabilizer, generally; except for
maybe low doses of those named above).
Good luck with the energy.
Published March, 2001